Return to the Menopause Forum | Post a Follow-Up

 o
Prozac for menopause...

Posted by bentley1 (My Page) on
Fri, Jun 21, 13 at 21:12

Thank God for the women in this Forum! You have brought me comfort in that I'm not going Crazy or Alone!
2 weeks ago I had a panic attack....
Hot flashes were every 20 min. They lasted between 5&15 min. All day, ALL NIGHT! Mood swings were awful. I couldn't sleep! The Dr. Prescribed Prozac for the hot flashes. 20mg. (The usual dose I found out)
2weeks have gone by... I've had to call the Dr. and asked them to lower my dose, to 10mg. I've never been so tired, so lethargic and in a cloud my entire life!!!
The hot flashes are gone! But I want my life back. The side effects are sooo horrible! Anyone else have this feeling? What have you done?
I have All the side effects, I won't go into detail, I'll spare you. The worst is the cloudy head feeling, and not feeling All there. 1+1=2 . But today I would believe 3. I'm afraid to drive my car. I can't explain it. I feel horrible :(
My husband is dealing and is so kind, thank God, but its not fair to me or him.
Why didn't my Mom tell me about this phase of "the change".....
A cold shower or cold towel......
Thanks for letting me vent ladies!
B


Follow-Up Postings:

 o
RE: Prozac for menopause...

I heard that effexor (which I think is more stimulating, less sedating than prozac) also helps with hot flashes. I know this because I wanted to try effexor but I am too prone to be manic, so its not a good medicine for me. At the start I was having hot flashes like you, every half hour around the clock - no sleep for months... and then I had a reprieve of none for some months. Now they are back on the hour from about 7.00 p.m. in the night. No rhyme or reason as to why this happened but I've read others write about them coming and going. Good luck,

This post was edited by lucy1au on Tue, Jun 25, 13 at 19:49


 o
RE: Prozac for menopause...

Maybe it was just a fluke. Try stopping the prozac and see what happens.

Your Mom may not have had this kind of experience, I have never heard of it. I took a very mild premerin after surgery for a short while and had just a few hot flashes after I quit.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Menopause Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here